What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 12, 6:36 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 12, 6:36 PM EST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Miami FL
736 PM EDT Thu Aug 12 2021
.AVIATION(00Z TAFS)...
Scattered SHRA/TSRA may affect the terminals until about 02-03Z,
at which point VFR conditions should prevail. Brief sub-VFR
conditions in the form of reduced CIGs/VIS may accompany any
shower or thunderstorm that approaches the TAF sites. Winds
generally out of the east around 10-15 kt across the region.
SHRA/TSRA activity expected to increase around 14-16Z tomorrow
ahead of TD Fred. Confidence is low presently regarding how long
impacts could linger, and may change substantially based on the
track/intensity deviations in the official forecast.
&&
.PREV DISCUSSION... (Issued 158 PM EDT Thu Aug 12 2021)
..Strong Storms Possible this Afternoon...
..Wind/Rain Impacts from Fred Late Friday into This Weekend...
SHORT TERM (Rest of Today through Friday)...
High pressure continues across central/northern FL through the
short term period, with a breezy E/NE low-mid level flow in
place whereas upper-level trough over the eastern GOMEX will
support more of a SW flow aloft. For the rest of today, expect the
Atlantic sea breeze to be the dominant of the breezes and surge
towards the Gulf Coast by mid-afternoon. With adequate day time
heating, moisture, and steepened lapse rates, showers and storms
will form along the boundary across inland sections of South FL
and push westward. Some of these storms may be strong, with main
hazards consisting of gusty winds in excess of 45 mph, frequent
lightning, and localized flooding. Decent PoPs linger overnight as
increasing moisture continues to advect into the region as
Tropical Depression Fred closes in.
Speaking of Tropical Depression Fred, it is forecast to progress
near/along the coast of Cuba with a subsequent lowering of
pressures across South Florida and the Bahamian islands late in
the period. This robust pressure gradient will result in
increasingly breezy conditions by Friday, especially over the
Atlantic waters and coastal interface. Otherwise, given
increasing moisture within the easterly flow regime look for
scattered to numerous showers and thunderstorms area-wide by
Friday. Did cap PoPs at 80 percent for the time being.
Efficient rainfall production is possible on Friday as forecast
PW values increase ~2.30 inches and the forecast CAPE profile
becomes taller/skinnier. This in combination with antecedent soil
conditions and recent heavy rainfall will lead to flooding
concerns beginning tomorrow, and this is a sign on what is to come
this weekend. In fact, the WPC maintains a Marginal Risk for
excessive rainfall across the majority of South FL Friday. Aside
from hydro, a strong storm or two will be possible during the
afternoon hours, with gusty winds, lightning, and heavy rainfall
expected.
Temperatures in the short term will be near normal, with heat
indices in the low-mid 100s.
LONG TERM (Friday Night through Thursday)...
Friday Night through Sunday Night:
Our focus turns to Tropical Depression Fred to mark the beginning
of the long term period. Fred's poor organization so far today
lends quite a bit of uncertainty to the forecast, particularly
with the intensity. This will affect level of impacts across South
FL this weekend.
-Threat of heavy rain/flooding has increased for this weekend.
Continued risk of tropical storm conditons, at least in
intermittent gusts/squalls, for South FL on Saturday.
-Moderate flooding rain potential for SE FL, with a localized
flood threat for SW FL on Saturday.
-Level of impacts across South FL will depend largely on Fred's
strength and track as it moves over the FL Straits late Friday
and Friday night and passes near the southern peninsula on
Saturday.
-Deteriorating marine and beach conditions after midnight Friday
night and continuing through Saturday night.
Regardless of Fred's intensity, rainfall and associated flooding
is the highest threat at this time.
Here's a little more detail on these potential impacts:
Rain and Flooding - An increasingly tall/skinny CAPE profile evolves
in forecast soundings late Friday into Saturday with deep layer
saturation and precipitable water values exceeding 2.5 inches.
This suggests efficient warm processes leading to high
instantaneous rain rates. While rain amounts are *highly*
dependent on the track of Fred (which may change) initial
indications suggest storm totals of 3 to 5 inches are possible
over Southwest Florida, 4 to 7 inches possible over Southeast
Florida, with locally higher amounts of rainfall where repeated
rounds of showers and thunderstorms develop. This may lead to
flooding of urban and poorly draining locations. Therefore, there
is a Slight Risk of excessive rainfall across the eastern half of
South Florida on Saturday with a Marginal Risk of excessive
rainfall across the remainder of South Florida.
Wind - Tropical Storm conditions are *possible* across some portion
of our area by late Friday night into Saturday morning. However it's
too early to be more specific regarding the exact timing, location,
and magnitude of these impacts as this is dependent upon the exact
track and intensity of Fred. In general any preparations should be
completed by Friday at the latest. Keep up with forecast changes.
Tornadoes - Low level shear increases appreciably on Saturday with
magnitudes of 20-25 kt in the 0-1 km layer and effective helicity
values potentially in the 100-300 range. This suggests a potentially
favorable environment for tornadoes. The SPC has included much of
our area in a marginal risk for severe thunderstorms during this
time.
TL;DR Stay current with the latest forecast information from the
National Hurricane Center and NWS Miami.
Monday through Thursday:
Tropical Depression Fred should pull away towards the north
bringing and end to any potential wind impacts. However,
additional moisture may linger during the early portion of the
week leading to additional heavy rain and flooding concerns.
Thereafter a return to a more typical summertime pattern is
expected towards mid week with seasonal temperatures and daily
shower/thunderstorm chances.
AVIATION(18Z TAFS)...
Mainly VFR conditions will prevail throughout the forecast period.
Scattered showers and thunderstorms will develop mainly across the
interior and west coast this afternoon and this evening as
easterly flow continues between 10 and 15 knots. At KAPF, winds
will shift around to the northwest this afternoon as the Gulf
breeze develops and pushes inland. There will be a chance of
showers tonight across the east coast terminals.
MARINE...
Moderate easterly flow should prevail through today, with
scattered showers and storms. Thereafter, Tropical Depression
Fred will approach the area with deteriorating conditions
expected. Numerous showers and storms along with hazardous winds
and waves are possible from Friday into this weekend. Stay current
with the forecast as details regarding specific impacts becomes
clearer.
HYDROLOGY...
While highly dependent upon the track of Fred, rainfall totals of
3 to 5 inches are possible over Southwest Florida, 4 to 7 inches
possible over Southeast Florida, with locally higher amounts of
rainfall where repeated rounds of showers and thunderstorms
develop. This may lead to flooding of urban and poorly drained
locations. Adjustments to these amounts are possible so keep up
with forecast changes. Refer to the Hydrologic Outlook (ESF) for
additional details.
BEACHES...
An enhanced rip current risk will exist into this weekend.
Hazardous beach conditions are likely on Friday into this weekend
with the approach of Tropical Depression Fred.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 80 90 77 86 / 70 80 80 90
West Kendall 78 91 77 86 / 70 80 80 90
Opa-Locka 78 91 77 86 / 70 80 80 90
Homestead 78 90 77 85 / 70 80 80 90
Fort Lauderdale 80 89 77 86 / 60 80 80 90
N Ft Lauderdale 79 90 77 86 / 60 80 80 90
Pembroke Pines 78 90 76 85 / 60 80 80 90
West Palm Beach 78 90 76 86 / 60 80 80 90
Boca Raton 78 90 77 86 / 60 80 80 90
Naples 76 93 77 88 / 40 80 50 90
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for FLZ069-075-174.
AM...None.
GM...Tropical Storm Watch for GMZ656-657-676.
&&
Update/Aviation...Bhatti
Tonight/Friday and Marine...Fell
Friday Night through Thursday...Fell
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 12, 2:25 PM EST, 7 hours 25 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
325 PM EDT Thu Aug 12 2021
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
130730-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
325 PM EDT Thu Aug 12 2021
...Scattered to Numerous Thunderstorms Possible This Afternoon...
...Moderate Risk Of Rip Currents East Coast...
This hazardous weather outlook is for South Florida.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Thunderstorms: Scattered to numerous thunderstorms will be possible
this afternoon, with the greatest coverage anticipated over the
interior and Gulf coast region. The primary threats will be locally
strong wind gusts, frequent lightning, and localized flooding.
Flooding: Localized flooding from heavy rainfall will be possible
today, mainly across metro portions of Southwest Florida.
Rip Currents: An enhanced rip current risk at all east coast beaches.
Wind: A few storms could become strong and may be capable of
producing wind gusts in excess 45 mph.
Waterspouts: Waterspouts will be possible with showers and
thunderstorms across all local waters.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Scattered showers and thunderstorms will be possible through this
week, primarily over the interior and western portions of South
Florida. Locally gusty winds, waterspouts, localized flooding, and
frequent lightning strikes may accompany this activity.
An elevated risk of rip currents along the Atlantic beaches of South
Florida this week as easterly winds strengthen across the region.
Tropical Depression Fred is forecast to move west-northwestward
across the western Atlantic waters and approach South Florida late
this week into the weekend, potential impacts would be Friday evening
and Saturday. The threat for heavy rain/flooding has increased for
this weekend along with the risk for tropical storm conditions, at
least in intermittent gusts/squalls. This is a reminder that folks
should continue with their typical level of vigilance and
preparedness, and keep up with the latest forecast information from
the National Hurricane Center and NWS Miami.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
Fell
In the hours before
Local storm report, Aug 12, 4:28 PM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
528 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM MARINE TSTM WIND 1 S NORTH MIAMI BEACH 25.91N 80.16W
08/12/2021 M40 MPH MIAMI-DADE FL MESONET
WEATHER FLOW STATION XNMI REPORTED A WIND GUSTS OF 40
MPH FROM A THUNDERSTORM.
&&
EVENT NUMBER MFL2100049
BNBSpecial weather statement, Aug 12, 7:00 PM EST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Miami FL
800 PM EDT Thu Aug 12 2021
FLZ073-173-174-130045-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
800 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southern Miami-Dade
County through 845 PM EDT...
At 800 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Florida City, or near Homestead, moving west at 25 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Homestead General Airport, Homestead Miami Speedway, The
Redland, Florida City, Homestead Base, Naranja, Royal Palm Ranger,
Leisure City, Princeton and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 2566 8074 2550 8037 2527 8042 2526 8043
2525 8043 2525 8046 2523 8055 2524 8055
2524 8058 2523 8058 2522 8072 2521 8076
2522 8078 2520 8079 2521 8080 2520 8081
TIME...MOT...LOC 0000Z 094DEG 21KT 2544 8050
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SPMSpecial weather statement, Aug 12, 8:36 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Miami FL
936 PM EDT Thu Aug 12 2021
FLZ074-173-130200-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
936 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northern Miami-Dade
County through 1000 PM EDT...
At 936 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Fisher Island, or over Virginia Key,
moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables, Key Biscayne, South Miami,
Surfside, Virginia Key, North Miami, Pinecrest, Miami Springs, Miami
Shores, North Bay Village, West Miami, El Portal, Gladeview, Port Of
Miami, University Of Miami, Downtown Miami and Coconut Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2582 8004 2568 8008 2563 8032 2587 8029
2592 8004
TIME...MOT...LOC 0136Z 083DEG 16KT 2577 8015
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SPMSpecial weather statement, Aug 12, 9:15 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
1015 PM EDT Thu Aug 12 2021
FLZ072>074-173-130245-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
1015 PM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of northern Miami-Dade
County through 1045 PM EDT...
At 1015 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Miami Shores to The
Crossings. Movement was west at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miami, Hialeah, Miramar, Miami Beach, Coral Gables, Key Biscayne,
South Miami, Surfside, Miami Gardens, Virginia Key, Kendall, North
Miami, Doral, North Miami Beach, Miami Lakes, Hialeah Gardens, Sunny
Isles Beach, Pinecrest, Opa-Locka and Miami Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2590 8004 2558 8022 2562 8064 2597 8033
2591 8004
TIME...MOT...LOC 0215Z 091DEG 12KT 2587 8018 2566 8041
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SBSpecial weather statement, Aug 12, 9:28 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Miami FL
1028 PM EDT Thu Aug 12 2021
FLZ073-074-173-174-130315-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
1028 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southern Miami-Dade
County through 1115 PM EDT...
At 1028 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Turkey Point, moving west at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homestead, Turkey Point, Homestead Miami Speedway, Black Point,
Homestead General Airport, The Redland, Florida City, Homestead Base,
Naranja, Princeton, Royal Palm Ranger, Leisure City, Cutler Bay,
Goulds, Homestead Bayfront Park, Richmond West, Inlikita and South
Miami Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2530 8023 2535 8027 2534 8027 2529 8033
2529 8040 2526 8040 2528 8041 2526 8042
2526 8043 2524 8043 2524 8046 2522 8048
2524 8055 2524 8072 2562 8063 2558 8022
2548 8014
TIME...MOT...LOC 0228Z 105DEG 25KT 2539 8037
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SPM